Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 10, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 15, 2006, 3:57 AM CST for 14 counties in Kansas. It took effect at Mar 15, 2006, 11:31 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2006, 3:57 AM CST (09:57 UTC)
- In effect from
- Mar 15, 2006, 11:31 AM CST
- Expired
- Mar 15, 2006, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3100 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 150957 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 357 AM CST WED MAR 15 2006 ...STRONG SOUTHERLY WINDS TO WHIP ACROSS WESTERN SECTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS THIS AFTERNOON. .INTENSIFYING LOW PRESSURE NEAR THE COLORADO KANSAS BORDER WILL INDUCE A DRAMATIC INCREASE IN SOUTHERLY WINDS THIS AFTERNOON. KSZ032-033-047-048-050-067-082-091-151800- /O.NEW.KICT.WI.Y.0010.060315T1800Z-060316T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 357 AM CST WED MAR 15 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE WIND ADVISORY IS IN EFFECT FOR AREAS GENERALLY ALONG...AND WEST...OF A LINE FROM LINCOLN...TO HUTCHINSON...TO ANTHONY. ACROSS THESE AREAS WILL EXPERIENCE A DRAMATIC INCREASE IN SOUTHERLY WINDS WHERE SUSTAINED SPEEDS WILL REACH 30 TO 40 MPH...AND WHERE GUSTS MAY REACH 45 TO 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON EAST-WEST ORIENTED HIGHWAYS SUCH AS I-70. $$ ES
4 follow-up statements
000 WWUS73 KICT 151731 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1131 AM CST WED MAR 15 2006 ...STRONG SOUTHERLY WINDS WILL WHIP ACROSS CENTRAL AND SOUTH- CENTRAL KANSAS THIS AFTERNOON. .INTENSIFYING LOW PRESSURE NEAR THE COLORADO KANSAS BORDER WILL CONTINUE TO PRODUCE STRONG SOUTH WINDS THIS AFTERNOON. KSZ049-051-052-068-083-092-160000- /O.EXA.KICT.WI.Y.0010.060315T1800Z-060316T0000Z/ SALINE-MCPHERSON-MARION-HARVEY-SEDGWICK-SUMNER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON... WICHITA...WELLINGTON 1131 AM CST WED MAR 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WIND ADVISORY HAS BEEN EXTENDED FOR AREAS GENERALLY WEST OF THE FLINT HILLS. THESE AREAS WILL EXPERIENCE SOUTH WINDS SUSTAINED AT SPEEDS OF 30 TO 40 MPH...WITH GUSTS BETWEEN 45 AND 50. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON EAST-WEST ORIENTED HIGHWAYS. $$ KSZ032-033-047-048-050-067-082-091-160000- /O.CON.KICT.WI.Y.0010.060315T1800Z-060316T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 1131 AM CST WED MAR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WIND ADVISORY REMAINS IN EFFECT FOR AREAS GENERALLY ALONG...AND WEST...OF A LINE FROM LINCOLN...TO HUTCHINSON...TO ANTHONY. THESE AREAS WILL CONTINUE TO EXPERIENCE STRONG SOUTH WINDS WITH SUSTAINED SPEEDS OF 30 TO 40 MPH... AND GUSTS NEAR 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON EAST-WEST ORIENTED HIGHWAYS. $$ COX
000 WWUS73 KICT 152154 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 354 PM CST WED MAR 15 2006 .INTENSIFYING LOW PRESSURE NEAR THE COLORADO KANSAS BORDER WILL CONTINUE TO PRODUCE STRONG SOUTH WINDS UNTIL EARLY THIS EVENING. KSZ032-033-047>052-067-068-082-083-091-092-160000- /O.CON.KICT.WI.Y.0010.000000T0000Z-060316T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 354 PM CST WED MAR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTH WINDS OF 30 TO 40 MPH...WITH GUSTS OF 45 TO 50 MPH WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS...BEFORE DIMINISHING EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON EAST-WEST ORIENTED HIGHWAYS. $$ KED/COX
000 WWUS73 KICT 152335 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 535 PM CST WED MAR 15 2006 KSZ032-033-047>052-067-068-082-083-091-092-160200- /O.EXT.KICT.WI.Y.0010.000000T0000Z-060316T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 535 PM CST WED MAR 15 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. STRONG SOUTH WINDS OF 30 TO 40 MPH...WITH GUSTS OF 40 TO 50 MPH WILL CONTINUE EARLY THIS EVENING. WINDS SHOULD DIMINISH BELOW ADVISORY CRITERIA AROUND 8 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON EAST-WEST ORIENTED HIGHWAYS. $$ HOWERTON
000 WWUS73 KICT 160149 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 749 PM CST WED MAR 15 2006 KSZ032-033-047>052-067-068-082-083-091-092-160300- /O.EXP.KICT.WI.Y.0010.000000T0000Z-060316T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 749 PM CST WED MAR 15 2006 ...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA ACROSS THE AREA. $$ HOWERTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 15, 3:40 AM CST, 17 minutes earlier.
Area forecast discussion, Mar 15, 3:40 AM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 340 AM CST WED MAR 15 2006 .DISCUSSION... FORECAST PROBLEMS: 1) WIND ADVISORY THIS AFTERNOON FOR WRN CORRIDOR. 2) RAIN POTENTIAL OVER THE WEEKEND. TODAY: AM ISSUING WIND ADVISORY THIS AFTERNOON FOR AREAS GENERALLY ALONG...AND WEST...OF A LINE FROM LINCOLN-ANTHONY THAT WILL BE IN EFFECT FROM 12N-6PM. REASONING BASED PRIMARILY ON TWO FACTORS: 1) CLOSER PROXIMITY TO DEEPENING SFC LOW NEAR CO/KS BORDER & 2) EXPECTED THINNING OF CI/CS THIS AFTERNOON AS DEPICTED BY FORECAST SOUNDINGS THAT WILL INCREASE MIXING POTENTIAL IN LOWEST LAYERS. TONIGHT: SFC LOW SPRINTS E ALONG THE KS/NEBRASKA BORDER...SWEEPING COLD FRONT E/SE ACROSS FORECAST AREA. SOME -RA POSSIBLE IN PARTS OF SE KS WHERE ALIGNED WITH 850-MB THETA-E RIDGING. POTENTIAL INHIBITOR WOULD BE RAPID ONSET OF W/SW FLOW...ESPECIALLY 850MB...THAT WOULD SHUNT BULK OF AVAILABLE MOISTURE SE & E OF THIS AREA. PER THIS LATTER REASON HAVE ASSIGNED NOO MORE THAN 15% POPS. THURSDAY & THURSDAY NIGHT: COOLING TREND SLATED ALL AREAS AS STRONG INVERTED SFC RIDGE BUILDS SE FROM ERN DAKOTAS TOWARD UPR/CENTRAL MS VALLEY. FRIDAY & FRIDAY NIGHT: CHANCES FOR -RA ARE STARTING TO APPEAR FRI AFTERNOON...PRIMARILY OVER SC KS...AS WELL-DEFINED 700-MB LIFT ASSOCIATED WITH MID-LEVEL SHORTWAVE EJECTS E/NE TO ALONG/NEAR KS/OK BORDER. ISENTROPIC LIFT IN 300-305K LAYER INCREASES OVER THESE AREAS & HAVE THEREFORE ASSGINED 20-30% POPS FOR FRI AFTERNOON. SATURDAY-SUNDAY NIGHT: CHANCES FOR RAIN STILL APPEAR GOOD AS BROAD...DEEP...UPSTAIRS LOW MOVES EAST OVER DESERT SW THEREBY INDUCING DEEP SFC LOW DEVELOPMENT OVER NM. EASTWARD PROGRESS OF THIS SYSTEM WILL NEED TO BE WATCHED CLOSELY AS ANY DELAY IN ITS ARRIVAL WOULD LIKEWISE DELAY ONSET OF PRECIPITATION. FOR NOW HAVE MADE FEW CHANGES TO INHERITED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 38 59 30 / 0 0 0 0 HUTCHINSON 68 36 58 29 / 0 0 0 0 NEWTON 67 37 57 29 / 0 0 0 0 ELDORADO 66 39 58 29 / 0 0 0 0 WINFIELD-KWLD 67 40 59 31 / 0 0 0 0 RUSSELL 69 33 56 27 / 0 0 0 0 GREAT BEND 69 34 57 28 / 0 0 0 0 SALINA 68 37 56 28 / 0 0 0 0 MCPHERSON 68 37 57 29 / 0 0 0 0 COFFEYVILLE 64 42 58 31 / 0 10 0 0 CHANUTE 64 40 56 29 / 0 10 0 0 IOLA 64 40 56 29 / 0 10 0 0 PARSONS-KPPF 64 41 57 30 / 0 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON WEDNESDAY TO 6 PM WEDNESDAY FOR KSZ032- 033-047-048-050-067-082-091. &&
Hazardous weather outlook, Mar 14, 3:48 PM CST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 348 PM CST TUE MAR 14 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-152300- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 348 PM CST TUE MAR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY LEVELS WILL RESULT IN EXTREME FIRE DANGER ACROSS THE ENTIRE AREA ON WEDNESDAY. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH ARE EXPECTED DURING THE AFTERNOON. THE FIRE DANGER INDEX IS LIKELY TO BE IN THE VERY HIGH CATEGORY ON THURSDAY...ACROSS MUCH OF CENTRAL AND SOUTHEAST KANSAS. THERE WILL BE A CHANCE FOR SNOW ACROSS PORTIONS OF CENTRAL KANSAS ON SATURDAY NIGHT AND SUNDAY NIGHT...WITH ISOLATED THUNDERSTORMS POSSIBLE ACROSS PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS ON MONDAY. A CHANCE FOR SNOW WILL EXIST ACROSS THE ENTIRE AREA BY MONDAY NIGHT. A POTENT STORM SYSTEM WILL DEVELOP OVER THE SOUTHWESTERN UNITED STATES...AND COULD AFFECT THE AREA BY LATE IN THE WEEKEND OR EARLY NEXT WEEK. THE POTENTIAL EXISTS FOR A VARIETY OF WINTER AND SPRING-LIKE WEATHER ACROSS THE AREA. LISTEN TO LATER FORECASTS AND OUTLOOKS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.